Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 9, 2006, 6:14 PM MDT for Washington County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 6:14 PM MDT (00:14 UTC)
- Expired
- Sep 9, 2006, 7:01 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 100014
SVRBOU
COC121-100115-
/O.NEW.KBOU.SV.W.0129.060910T0014Z-060910T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
614 PM MDT SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 715 PM MDT
* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF WOODLIN SCHOOL...OR ABOUT 30 MILES SOUTH OF FORT
MORGAN...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLIN
SCHOOL...THURMAN...LINDON...LAST CHANCE AND ANTON.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3994 10370 3974 10371 3956 10371 3957 10307
3975 10308 3994 10345
$$
GIMMESTAD2 follow-up statements
000
WWUS55 KBOU 100049
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT SAT SEP 9 2006
COC121-100115-
/O.CON.KBOU.SV.W.0129.000000T0000Z-060910T0115Z/
WASHINGTON CO-
649 PM MDT SAT SEP 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL WASHINGTON COUNTY...
AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LINDON...OR ABOUT 32 MILES SOUTH OF AKRON...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THURMAN...LINDON AND ANTON.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3978 10346 3968 10358 3957 10361 3957 10307
3975 10308 3985 10336
$$
GIMMESTAD000
WWUS55 KBOU 100101
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
700 PM MDT SAT SEP 9 2006
COC121-100110-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-060910T0115Z/
WASHINGTON CO-
700 PM MDT SAT SEP 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON
COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
RESIDENTS IN AREAS SOUTH AND SOUTHEAST OF ANTON CAN STILL EXPECT A
PERIOD OF HEAVY RAIN...GUSTY WINDS...AND POSSIBLY SMALL HAIL AS THE
STORM MOVES THROUGH BETWEEN NOW AND 8 PM.
LAT...LON 3978 10346 3968 10358 3957 10361 3957 10307
3975 10308 3985 10336
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:40 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 9, 2:40 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT SAT SEP 09 2006 .SHORT TERM DISCUSSION...CURRENT VISIBLE SATELLITE SHOWS QUITE A FEW BREAKS AND SURFACE OBS REFLECT THAT WITH TEMPS GETTING INTO THE UPPER 60S. CAP WAS ALSO WEAKENING WITH MOUNTAIN CONVECTION BEING ABLE TO MAKE IT A LITTLE FARTHER EAST ONTO THE PLAINS BEFORE WEAKENING. WHILE THERE IS SOME SUBSIDENCE TO CONTEND WITH...WE APPEAR TO HAVE ENOUGH HEAT AND LACK OF CIN TO KEEP SCATTERED SHOWERS/STORMS MOVING OFF THE MOUNTAINS THROUGH MUCH OF THE EVENING. THERE IS SOME DRYING NOTED OVER THE FAR NORTHERN BORDER AREA...SO FAR NORTH COULD SEE A BIT LESS THAN SCATTERED COVERAGE THIS EVENING. LATER THIS EVENING...AIRMASS WILL STABILIZE BUT ANOTHER PUSH OF MOISTURE AHEAD OF A WEAK SHORT WAVE NOW MOVING INTO NORTHERN UTAH AND 15-20 KT OROGRAPHIC COMPONENET WILL KEEP SOME CHANCE OF PRECIP GOING IN THE HIGH COUNTRY OVERNIGHT. SNOW LEVELS COULD DROP TO AROUND 9500-10000 FEET AGAIN WITH SOME LIGHT ACCUMULATION OF AN INCH OR TWO ABOVE TIMBERLINE. ON THE PLAINS...ENOUGH LOW LEVEL MOISTURE STILL IN PLACE TO MENTION AT LEAST SOME PATCHY FOG ONCE AGAIN. BY SUNDAY AFTERNOON...ENOUGH HEATING EXPECTED TO BREAK CAP IN/NEAR THE MOUNTAINS SO WILL HAVE THE HIGHER PRECIP CHANCES IN THOSE LOCALES. TOO MUCH STRATUS AND FOG RESULTING IN DEEPER INVERSION FARTHER EAST ON THE PLAINS WILL PREVENT CONVECTION FOR THE MOST PART. .LONG TERM DISCUSSION...RECENT MODEL RUNS HAVE HAD A HECK OF A TIME WITH THE WESTERN CONUS MEAN LONGWAVE PATTERN...PARTICULARLY BEYOND DAY 5. THEIR INCONSISTENCY OUT THAT FAR NOT NORMALLY AN ISSUE...BUT THE DRASTIC REVERSAL IN THE OVERALL PATTERN MEANS THE DIFFERENCE BETWEEN POSSIBLE SNOW IN THE FOOTHILLS AND NEAR FREEZING TEMPS ON THE PLAINS LATE FRIDAY AND SATURDAY...TO WHAT NOW APPEARS TO BE MOSTLY DRY AND UNSEASONABLY WARM COUPLE OF DAYS. YESTERDAY/S 12Z AND 00Z GFS RUNS PLACED A LARGE...VERY COLD UPR TROUGH SQUARELY OVER THE CNTRL/NRN ROCKY MTN REGION BY LATE IN THE WEEK. THE LATEST 12Z RUN NOW PLACES THIS MONSTROUS TROUGH OVER THE PAC NORTHWEST COAST ON FRIDAY...MORE IN LINE WITH THE CURRENT AND SUBSEQUENT RUNS OF THE ECMWF AND CANADIAN MODELS. ASSUMING THESE LATEST RUNS ARE CORRECT... SHOULD SEE RELATIVELY DRY AND WARM WEATHER WITH SWLY FLOW ALOFT ACRS THE FCST AREA AT LEAST THROUGH SATURDAY. PROGGED SFC AND UPR AIR TEMPS GRADUALLY WARM BEGINNING TUESDAY WITH WARMEST 850-700 MB TEMPS ACROSS THE CWFA ON THURSDAY AND POSSIBLY FRIDAY. HOWEVER...THURSDAY TEMPS MAY BE HELD BACK SOME SHOULD WE SEE PASSAGE OF A WEAK SHORTWAVE TROUGH ACCORDING TO THE GFS. OTHERWISE WILL KEEP THE SLOW UPWARD TREND IN TEMPS ALREADY IN FCST GRIDS AND CONFINE ANY PCPN... ALBEIT LIGHT...TO THE HIGHER ELEVATIONS RIGHT THROUGH SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, Sep 9, 10:52 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT SAT SEP 09 2006 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT SAT SEP 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAINFALL. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL BRING THE COOL AND UNSETTLED WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/BAKER
In the hours before
Local storm report, Sep 9, 5:29 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
FREDINNearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.